Research Article | Open Access
Honghui Yin, Bo Du, Qing Yang, Feng Duan, "Existence of Homoclinic Orbits for a Singular Differential Equation Involving -Laplacian", Journal of Function Spaces, vol. 2020, Article ID 2362853, 7 pages, 2020. https://doi.org/10.1155/2020/2362853
Existence of Homoclinic Orbits for a Singular Differential Equation Involving -Laplacian
The efficient conditions guaranteeing the existence of homoclinic solutions to second-order singular differential equation with -Laplacian are established in the paper. Here, with . The approach is based on the continuation theorem for coincidence degree theory.
In the last years, homoclinic solutions for Hamiltonian systems and differential and difference systems have been studied by several authors. Based on variational methods and critical points theory, Rabinowitz  has given fundamental contributions to homoclinic solutions for Hamiltonian systems. Carriãro and Miyagaki  obtained the existence of homoclinic orbits for second-order time-dependent Hamiltonian systems. Izydorek and Janczewska  obtained that a homoclinic orbit is obtained as a limit of -periodic solutions of a certain sequence of the second-order differential equations. By means of an extension of Mawhin’s continuation theorem, Lu et al.  obtained the existence of homoclinic solutions for a class of second-order neutral functional differential systems. Ding and Guo  showed that there exists at least one homoclinic solution for the anomalous diffusion system. For more results about homoclinic solutions, see, e.g., [6–10] and relevant references.
In recent years, homoclinic solution problems of second-order singular differential equation have raised concerns. Bonheure and Torres  studied the existence of homoclinic solutions for the model scalar second-order boundary value problem where When Equation (1) has a good variational structure and can be studied by variational method for Equation (1), see [1, 12, 13]. When variational method cannot be used to study Equation (1) because of the no good variational structure. Hence, based on the method of the upper and lower solutions and fixed point theorem on cones, the authors obtained the existence of homoclinic solutions for Equation (1) which is different from the variational methods used in [14–16].
Motivated by the above work, this paper is devoted to the study of the existence of homoclinic solutions to second-order singular differential equation with -Laplacian: where with . As in the literature, a solution of Equation (2) is called a homoclinic solution if as When such a solution satisfies in addition to as it is usually called a homoclinic solution or a pulse, although here, 0 is not a stationary solution of Equation (2). Since Equation. (2) is a strongly nonlinear equation, the traditional methods (including fixed point theorem and lower and upper solutions) are no longer applicable to study homoclinic solutions to Equation (2), so a new continuation theorem due to Mana’sevich and Mawhin will be developed for studying Equation (2).
The distinctive contributions of this paper are outlined as follows: (1)The problem (2) is a more general form compared with existing problems (see [1, 11–13]). Hence, the results of this paper can be extended to other more specific problems(2)Due to singularity, it is very difficult for estimating priori bound. In order to overcome this difficulty, we develop a new technique introduced in  for continuation theorem(3)A unified framework is established to handle second-order equations with singularity term and -Laplacian operator
The following sections are organized as follows: In Section 2, some useful lemmas and notations are given. In Section 3, sufficient conditions are established for the existence of homoclinic solutions of (2). In Section 4, two examples are given to show the feasibility of our results. Finally, Section 5 concludes the paper.
2. Preliminary and Some Lemmas
In this section, we give some notations and lemmas which will be used in this paper. The set of all positive integers is denoted by N. Let with the norm . When -Laplacian in (2) is a nonlinear operator, the famous Mawlin’s continuation theorem  cannot be directly applied to (2). In order to generalize Mawlin’s continuation theorem, Mana’sevich and Mawhin  obtained the following continuation theorem for nonlinear systems with -Laplacian-like operators: (1)For each , the problem has no solution on (2)The equation has no solution on (3)The Brouwer degree
Then, problem has a solution in .
Lemma 2 (see ). If, are constants, then for every, the following inequality holds:
Lemma 3 (see ). Let be a sequence of -periodic functions, such that for each , satisfies where are constants independent of . Then, there exist and a subsequence of such that for each
For investigating the existence of homoclinic solutions to (2), for each , we firstly consider the existence of -periodic solutions for the following equation: where is a -periodic extension such that here is a constant.
In the present paper, we list the following assumptions:
(H1). is a continuous bounded nonnegative function
(H2). is strictly monotone increasing and there are positive constants and such that
3. Main Results
Let , then (11) is changed into the following form:
Here, we give the main results of the present paper in the following theorem.
Theorem 4. Assume that the assumptions (H1)–(H3) hold. Then, Equation (2) has at least one positive-periodic solution, if .
Proof. Let with the norm Let then satisfies There exist such that This implies that By (19), we have In view of monotonicity of , it follows by (22) that On the other hand, We claim that In fact, if (26) is not true, then By (25), we have
Now, we estimate the bound of . For , there exists such that
Integrating (19) over , we have where Thus,
Let for Then, condition (1) of Theorem 1 holds. Next, let Clearly, equation (34) has no solution on . Hence, condition (2) of Theorem 1 holds. Furthermore, by and (29), we have the following inequalities:
Since , there exist positive constants , , and such that where is -periodic solution to (11). Thus,
In view of Lemma 3, there exist and a subsequence of such that
Now, we will show
Multiplying (39) by and integrating it over , we have
From (43), assumptions (H1) and (H2), we have
In view of (H3) and (12), we have
It follows by (46) that
Next, we prove
Furthermore, by (38) we have which together with (41) yields that where . If (54) does not hold. Then, there are constant and a sequence with such that which contradicts to (50). It is easy to see that (54) holds. Thus, is just a homoclinic solution to Eq. (2).
This section presents two examples that demonstrate the validity of our theoretical results.
Example 5. Consider the following equation:where
In this paper, we study a class of second-order singular equation with -Laplacian. By employing some analytic techniques and continuation theorem due to Mana’sevich and Mawhin, we have presented some new sufficient criteria for the existence of homoclinic solutions for the above singular equation. These criteria possess adjustable parameters which are important in some applied fields. Finally, two examples are given to demonstrate the effectiveness of the obtained theoretical results. However, there exist many problems for further study such as heteroclinic orbits of second-order singular equations.
No data were used to support this study.
Conflicts of Interest
The authors declare that they have no competing interests.
All authors contributed equally to the writing of this paper. All authors read and approved the final manuscript.
The work is supported by the Natural Science Foundation of Jiangsu High Education Institutions of China (Grant No. 17KJB110001).
- P. H. Rabinowitz, “Chapter 14 Variational methods for Hamiltonian systems,” in Handbook of Dynamical Systems, vol. 1, pp. 1091–1127, Elsevier, Amsterdam, 2002.
- P. C. Carrião and O. H. Miyagaki, “Existence of Homoclinic Solutions for a Class of Time-Dependent Hamiltonian Systems,” Journal of Mathematical Analysis and Applications, vol. 230, no. 1, pp. 157–172, 1999.
- M. Izydorek and J. Janczewska, “Homoclinic solutions for a class of the second order Hamiltonian systems,” Journal of Differential Equations, vol. 219, no. 2, pp. 375–389, 2005.
- S. P. Lu, “Existence of homoclinic solutions for a class of neutral functional differential equations,” Acta Mathematica Sinica, English Series, vol. 28, no. 6, pp. 1261–1274, 2012.
- Y. Ding and Q. Guo, “Homoclinic solutions for an anomalous diffusion system,” Journal of Mathematical Analysis and Applications, vol. 466, no. 1, pp. 860–879, 2018.
- C. Li, “Remarks on homoclinic solutions for semilinear fourth-order ordinary differential equations without periodicity,” Applied Mathematics-A Journal of Chinese Universities, vol. 24, no. 1, pp. 49–55, 2009.
- B. Du, “Anti-periodic solutions problem for inertial competitive neutral-type neural networks via Wirtinger inequality,” Journal of Inequalities and Applications, vol. 2019, no. 1, 2019.
- J. Sun, H. Chen, and J. J. Nieto, “Homoclinic solutions for a class of subquadratic second-order hamiltonian systems,” Journal of Mathematical Analysis and Applications, vol. 373, no. 1, pp. 20–29, 2011.
- T. Zhou, B. Du, and H. Du, “Positive periodic solution for indefinite singular Liénard equation with p-Laplacian,” Advances in Difference Equations, vol. 2019, no. 1, Article ID 158, 2019.
- W. Omana and M. Willem, “Homoclinic orbits for a class of hamiltonian systems,” Integral Equation, vol. 5, no. 5, pp. 1115–1120, 1992.
- D. Bonheure and P. J. Torres, “Bounded and homoclinic-like solutions of a second-order singular differential equation,” Bulletin of the London Mathematical Society, vol. 44, no. 1, pp. 47–54, 2012.
- T. Bartsch and A. Szulkin, “Chapter 2 Hamiltonian Systems: Periodic and Homoclinic Solutions by Variational Methods,” Handbook of Differential Equations: Ordinary Differential Equations, Elsevier, pp. 77–146, 2005.
- D. Bonheure and L. Sanchez, “Heteroclinic orbits for some classes of second and fourth order differential equations,” in Handbook of differential equations: ordinary differential equations, pp. 103–202, 2006.
- D. G. Costa and H. Tehrani, “On a class of singular second-order Hamiltonian systems with infinitely many homoclinic solutions,” Journal of Mathematical Analysis and Applications, vol. 412, no. 1, pp. 200–211, 2014.
- U. Bessi, “Multiple homoclinic orbits for autonomous, singular potentials,” Proceedings of the Royal Society of Edinburgh: Section A Mathematics, vol. 124, no. 4, pp. 785–802, 1994.
- M. J. Borges, “Heteroclinic and homoclinic solutions for a singular Hamiltonian system,” European Journal of Applied Mathematics, vol. 17, no. 1, pp. 1–802, 2006.
- R. Manásevich and J. Mawhin, “Periodic Solutions for Nonlinear Systems with p-Laplacian-Like Operators,” Journal of Differential Equations, vol. 145, no. 2, pp. 367–393, 1998.
- R. Gaines and J. Mawhin, Coincidence Degree and Nonlinear Differential Equations, Springer, Berlin, 1977.
- X. H. Tang and L. Xiao, “Homoclinic solutions for ordinary p-Laplacian systems with a coercive potential,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 3-4, pp. 1124–1132, 2009.
Copyright © 2020 Honghui Yin et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.